• dileigh dileigh
    January 20, 2010
    do cortisone injections trigger headaches?
    dileigh dileigh
    January 20, 2010

    I have had 2 different cortisone injections in my shoulder in the past few months and several hours later I developed a headache - is this common?  I have had to resort to the injections to combat a combination of bone spur, arthritis and bursitis because I am subject to mediction overuse headaches and can't take anti-inflammatories every day.

    READ MORE

FROM OUR EXPERTS

  • Nancy Harris Bonk
    Health Guide
    January 21, 2010
    Nancy Harris Bonk
    Health Guide
    January 21, 2010

    Hi dileigh,

     

    Cortisone is a steriod, and some of the potential side effects can be headaches, slow wound healing, nausea, and mood changes to name just a few. Did you have Migraines before you started your injections, or are these headache related to the cortisone?

     

    Did that help at all?

    Nancy

     

    • dileigh
      January 22, 2010
      dileigh
      January 22, 2010

      I've only been diagnosed with Migraines in the past year, but I've had cortisone shots off and on for the last 5 or 6 years, usually only a few a year, and never had problems with headaches after the injections before being diagnosed with migraines.

       

      So I've had 2 injections in the past 2 months and both times I developed a headache the day of the injection, so I think that this headache is related to the cortisone and the only thing that gets rid of it is my abortive med.

       

       

      READ MORE
    • Nancy Harris Bonk
      January 23, 2010
      Nancy Harris Bonk
      Health Guide
      January 23, 2010

      Hi again,

       

      If your abortive medication takes care of your Migraine, then it probably was a Migraine not a headache - there's a difference. Have you run this by your doctor? You may want to do that, and see what he says.

       

      Let me know, ok?

      Nancy  

      READ MORE
    • er245jarvis
      July 09, 2015
      er245jarvis
      July 09, 2015
      i had cortisone in my foot in june 2014 had the worse aura i ever had all my black dots came together into one huge circle it flashed in rings of blue and green lights and the inside looked like sun flares called my dr told me to go to the er but no one was home. laied down went away. nexthing i new 3 days later in paralyzed on right side of my body... spent 18 days in hospital and 4 months in nursing home. i also began having vison issues really bad. then went home and 8 months later i began having violate seizures like attack but the weren't seizures couldnt figure out what they were. it left me paralyzed again for another 3month on the whole right side but worse the the last but i bounced back better this time.... now i got a cortisone injection yesterday in my knee,, i casnt get on my knee it burns so bad inside and now having vision issues really bad,, i have had migrianes all myh life since i was a child and i had a headache every single day.. they told me ot was a hempaplic migraine ... READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.

Most Popular

/migraine/cf/slideshows/10-ways-for-migraineurs-to-sneak-in-some-exercise
Migraine Medications and Treatments
Exercise Tips for Migraineurs
Support, Advocacy, Legal Issues
6 Indulgences for Moms with Migraines